Arkansas, 2008

Tornadoes and Hail in Arkansas, January 8, 2008

January 8, 2008 · NWS LZK · 14 events in 10 counties and zones

Severe thunderstorms affected a large part of Arkansas on the 8th. There were a number of reports of wind damage and an isolated tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
2
Property damage
$5.5 million
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Severe thunderstorms affected a large part of Arkansas on the 8th. There were a number of reports of wind damage and an isolated tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 8, 5:41 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 8, 5:41 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
541 AM CST TUE JAN 8 2008

.AVIATION...
COLD FRONT EXPECTED TO PASS ACROSS THE STATE TODAY WITH GUSTY
SOUTHWEST WINDS OF 15 TO 25 MPH PRECEDING THE BOUNDARY. WINDS
WILL SLOWLY SHIFT TO THE WEST AND THEN NORTHWEST BUT WILL ONLY
COME DOWN SLIGHTLY IN SPEED. WINDS JUST OFF THE SURFACE REMAIN
STRONG WITH GOOD SPEED AND DIRECTIONAL SHEAR NOTED. SHOWERS AND
THUNDERSTORMS ARE ALSO EXPECTED THROUGH THE MAJORITY OF THE DAY
UNTIL THE FRONT CLEARS THE STATE WITH VISIBILITY AS LOW AS 2 MILES
AND CEILINGS AS LOW AS 1500 FEET IN THUNDERSTORM ACTIVITY. MVFR TO
OCCASIONAL IFR CONDITIONS ARE EXPECTED THROUGH LATE AFTERNOON WHEN
VFR CONDITIONS WILL RETURN.
&&

.PREV DISCUSSION... /ISSUED 230 AM CST TUE JAN 8 2008/

SHORT TERM...TODAY THROUGH FRIDAY
QUITE AN ACTIVE NIGHT TO THE NORTH AND WEST...BUT OVER OUR FORECAST
AREA...PRECIPITATION HAS BEEN LIGHT AND SCATTERED AT BEST...WITH
VERY LITTLE LIGHTNING NOTED INITIALLY. FOR MOST OF THE NIGHT...
FRONTAL BOUNDARY HAS BEEN STALLED FROM CENTRAL OKLAHOMA INTO
NORTHEAST MISSOURI. THIS ALLOWED THE STORMS TO FORM AND MOVE OVER
THE SAME AREAS OF SOUTHERN MISSOURI AND NORTHEAST OKLAHOMA. PER
LATEST AND PREVIOUS SURFACE ANALYSES...THE SOUTHERN SEGMENT OF THE
FRONT...OVER NORTHEAST AND CENTRAL OKLAHOMA HAS ACTUALLY STARTED TO
SPEED UP A BIT.

STORMS ASSOCIATED WITH THIS SEGMENT WILL AFFECT NORTHWEST AND
NORTHERN ARKANSAS THIS MORNING. FRONT ITSELF LOOKS TO FINALLY MOVE
INTO ARKANSAS DURING THE MORNING HOURS. WHILE SHOWERS/STORMS WILL BE
POSSIBLE...SEVERE THREAT WILL BE WANING SOME.

HOWEVER...AS THE FRONT MOVES FURTHER INTO THE STATE...SHOWERS/STORMS
EXPECTED TO RE-DEVELOP ALONG AND AHEAD OF THE FRONT. THIS WOULD
MOSTLY AFFECT CENTRAL/EASTERN ARKANSAS. WARMING AHEAD OF THE FRONT
COULD BE ENOUGH TO PRODUCE A SEVERE WEATHER THREAT MAINLY DURING THE
AFTERNOON OVER THE AFOREMENTIONED AREAS. AGAIN...WIND DAMAGE/HAIL
WOULD BE THE PRIMARY THREAT...WITH AN ISOLATED TORNADO POSSIBLE
GIVEN THE AMOUNT OF SHEAR AVAILABLE.

GRADIENT WILL REMAIN TIGHT WITH THE APPROACH AND PASSAGE OF THE
FRONT. WINDS WILL BE SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS AS HIGH
AS 35...SHIFTING TO THE NORTHWEST AFTER THE FRONT PASSES. FOR THIS
REASON...WILL POST A LAKE WIND ADVISORY THROUGH THE DAY TODAY.
GRADIENT WILL RELAX TONIGHT...WITH WINDS GRADUALLY SUBSIDING AS THE
FRONT EXITS THE REGION.

UPPER TROUGH COMING DOWN OFF THE ROCKIES LOOKS TO GIVE THE FRONT THE
PUSH IT NEEDS TO CLEAR THE AREA...AND IT SHOULD BE NEAR THE
MISSISSIPPI RIVER DURING THE EARLY EVENING. SYSTEM WILL CLEAR THE
AREA TONIGHT...WITH HIGH PRESSURE FOLLOWING ON ZONAL FLOW ALOFT.

RETURN FLOW SHOULD SET UP QUICKLY OUT AHEAD OF THE NEXT SYSTEM...
WHICH WILL AFFECT THE AREA SOME TIME ON THURSDAY. FRONTAL PASSAGE
WILL BRING A WIND SHIFT...SOME CLOUDS AND LITTLE ELSE. AFTER THE
SYSTEM PASSES...AREA WILL EXPERIENCE ITS FIRST COOLDOWN...AS
NORTHWEST FLOW BUILDS OVER THE REGION.

LONG TERM...FRIDAY NIGHT THROUGH MONDAY
MEDIUM RANGE MODELS ALL CONTINUE TO ADVERTISE ANOTHER PATTERN CHANGE
THAT WILL BRING A RETURN TO TEMPERATURES MORE REMINISCENT OF MID
JANUARY. AS EXPECTED WITH THE MODELS THIS FAR OUT...SOME TIMING AND
INTENSITY DIFFERENCES ARE NOTED BUT ALL AGREE IN DEVELOPING A HIGHLY
AMPLIFIED PATTERN WITH PRONOUNCED NORTHWEST FLOW OVER THE AREA. THE
ECMWF HAS BEEN THE PREFERRED CHOICE IN THE EXTENDED PERIOD OVER THE
PAST SEVERAL WEEKS AND SO NO REASON TO CHANGE COURSE IN SPITE OF THE
GFS PERFORMING BETTER IN THE SHORT TERM. WITH THAT BEING SAID...WILL
BLEND THE GFS/ECWMF SOLUTIONS EARLY IN THE PERIOD BEFORE MORPHING
MORE TOWARDS THE ECWMF.

PERIOD INITIATES WITH SHORTWAVE TROF OVER THE OHIO VALLEY WITH
GENERAL BROAD TROFINESS ELSEWHERE ACROSS THE LOWER 48. AS THE PERIOD
PROGRESSES...PATTERN BECOMES HIGHLY AMPLIFIED AS STRONG RIDGE
DEVELOPS ALONG THE WEST COAST OF THE UNITED STATES. THIS IN TURN
BUCKLES THE UPPER LEVEL FLOW EVEN MORE WITH LARGE TROF BEING CARVED
OUT OVER THE EASTERN TWO THIRDS OF THE NATION WHICH IN TURN BRINGS
DOWN SOME CONSIDERABLY COOLER AIR THAN WHAT HAS BEEN SEEN OF LATE.

ARCTIC HIGH PRESSURE OVER THE AREA EARLY IN THE PERIOD WILL BE
BUMPED EAST AS SURFACE LOW DEVELOPS ALONG THE RED RIVER EARLY
SATURDAY IN RESPONSE TO SHORT WAVE ENERGY DIVING OUT OF THE ROCKIES
ACCOMPANIED BY DECENT HEIGHT FALLS. LOW TRACKS TO THE SOUTH OF THE
AREA SUNDAY PRODUCING WIDESPREAD CLOUDS BUT ONLY SCATTERED PRECIP
OVER MAINLY THE SOUTH AND CENTRAL. IT APPEARS NOW THAT TEMPERATURES
WILL BE JUST WARM ENOUGH FOR RAIN BUT SITUATION BEARS WATCHING FOR
POSSIBLE WINTER WEATHER. THE MOISTURE DOES NOT QUITE GET FAR ENOUGH
NORTH WHERE THE COLDEST AIR LIES SO THE NORTH MAY ESCAPE ANY PRECIP.
HIGH PRESSURE RETURNS FOR MONDAY.

TEMPERATURES LOOK TO BE COOLING OFF CONSIDERABLY AS COLDER AIR
SURGES INTO THE AREA ON PRONOUNCED NORTH TO NORTHWEST FLOW. THE
WARMEST DAY OF THE PERIOD APPEARS TO BE SATURDAY BEFORE TEMPERATURES
START THEIR DECLINE. MEX GUIDANCE...EVEN WITH ITS CLIMATOLOGICAL
BIAS...IS SHOWING WELL BELOW NORMAL TEMPERATURES DURING THE PERIOD
AND ACTUALLY MAY BE OVERDONE. BOTTOM LINE IS IT WILL FEEL MORE LIKE
JANUARY ONCE AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     68  35  52  40 /  70  10  10  10
CAMDEN AR         71  38  57  41 /  70  10  10  10
HARRISON AR       63  31  55  38 /  60   0  10  10
HOT SPRINGS AR    71  36  56  41 /  50   0  10  10
LITTLE ROCK   AR  71  36  54  42 /  70  10  10  10
MONTICELLO AR     71  41  56  43 /  70  20  10  10
MOUNT IDA AR      70  34  55  39 /  50   0  10  10
MOUNTAIN HOME AR  65  33  54  37 /  60   0  10  10
NEWPORT AR        70  37  53  42 /  70  10  10  10
PINE BLUFF AR     71  40  55  41 /  70  10  10  10
RUSSELLVILLE AR   72  31  56  39 /  60   0  10  10
SEARCY AR         70  35  53  41 /  70  10  10  10
STUTTGART AR      70  39  53  41 /  70  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

SHORT TERM...57 / LONG TERM...56
AVIATION...56
Hazardous weather outlook, Jan 8, 5:00 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE JAN 8 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS CONTINUES TO
ADVANCE ACROSS NORTHERN ARKANSAS AT THIS TIME. SHOWERS AND ISOLATED
THUNDERSTORMS ARE ALSO OCCURRING OVER THE CENTRAL AND SOUTHERN
SECTIONS OF THE STATE BUT ARE MUCH MORE SCATTERED IN NATURE.

THE SHOWERS AND THUNDERSTORMS ARE ASSOCIATED WITH A COLD FRONT THAT
IS FINALLY STARTING TO MAKE SOME EASTWARD PROGRESS AFTER REMAINING
NEARLY STATIONARY MOST OF THE NIGHT. A SIGNIFICANT SEVERE WEATHER
EPISODE HAS BEEN ONGOING MOST OF THE NIGHT ACROSS SOUTH CENTRAL
MISSOURI...EXTREME NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA BUT THE
ORIENTATION OF THE FRONT AND THE UPPER WINDS KEPT THE SEVERE WEATHER
AT BAY ACROSS THE LITTLE ROCK FORECAST AREA.

ITS NOT TO SAY THAT SOME OF THE THUNDERSTORMS COULD BRIEFLY REACH
SEVERE LIMITS THIS MORNING AS THERE IS A GREAT DEAL OF WIND ENERGY
ASSOCIATED WITH THIS SYSTEM. HOWEVER...THE THREAT OF WIDESPREAD
SEVERE WEATHER HAD DIMINISHED GREATLY OVER NORTHERN ARKANSAS DURING
THE PAST FEW HOURS. ISOLATED TORNADOES WILL REMAIN POSSIBLE AS WINDS
CONTINUE TO INCREASE WITH HEIGHT WHILE TURNING AND THIS WILL CAUSE
STORMS TO ROTATE. DAMAGING WINDS COULD OCCUR AS WELL.

THE COLD FRONT WILL CONTINUE TO MAKE PROGRESS THROUGH ARKANSAS
TUESDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
...WITH GOOD CHANCES OF PRECIPITATION IN MOST AREAS.

A SECOND ROUND OF SEVERE WEATHER WILL BE POSSIBLE LATER TODAY. THE
FRONT WILL NOT ARRIVE IN SOUTHERN AND EASTERN SECTIONS OF THE STATE
UNTIL LATER IN THE DAY. THE BEST CHANCES OF SEEING SEVERE WEATHER
THIS AFTERNOON WILL BE SOUTH AND EAST OF A LINE FROM NEWPORT TO PINE
BLUFF TO SMACKOVER. STRONG DAMAGING WINDS WILL BE THE PRIMARY
CONCERN AND WHILE THE TORNADO THREAT IS NOT AS GREAT AS THE PREVIOUS
DAY...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE FRONT WILL EXIT
THE STATE TO THE EAST BY TUESDAY EVENING WITH THE PRECIPITATION
ENDING.

BREEZY CONDITIONS WILL CONTINUE TODAY...WITH SOUTHWEST WINDS OF 15
TO 25 MPH. THIS WILL CREATE HAZARDOUS CONDITIONS ON AREA BODIES OF
WATER. THE WINDS WILL SHIFT TO THE WEST AS THE COLD FRONT PASSES...
AND THEN TO THE NORTHWEST. A LAKE WIND ADVISORY REMAINS IN EFFECT
THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEAK SYSTEM IS EXPECTED TO AFFECT THE AREA BY THURSDAY. THE
SYSTEM WILL BRING A CHANCE OF SHOWERS BUT WILL NOT BE NEARLY AS
STRONG AS THE SYSTEM THAT CAME THROUGH MONDAY NIGHT AND EARLY
TUESDAY.

THE UPPER LEVEL WIND PATTERN IS EXPECTED TO BUCKLE TOWARDS THE END
OF THE WEEK WITH A NORTH TO NORTHWEST FLOW EXPECTED. THIS WILL ALLOW
MODIFIED POLAR AIR TO RETURN TO THE REGION WITH TEMPERATURES COOLING
OFF CONSIDERABLY AND LIKELY FALLING BELOW NORMAL FOR THIS TIME OF
THE YEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON WITH ANOTHER
ROUND OF SEVERE WEATHER OVER EASTERN AND SOUTHEAST ARKANSAS
POSSIBLE.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

The radar

The Little Rock radar (KLZK), 89 km away, was scanning. The volume nearest the first event began at 14:26 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 3 tornado, 2 hail, 1 lightning. Local standard time, as filed.

Tornado, Pope

When
January 8, 8:26 AM CST to 8:41 AM CST
Where
Pope County, 1.18 mi SSW of Moreland to 1.2 mi ESE of Appleton
Rating
EF2
Path length
9.62 mi
Path width
440 yd
Continued into
Conway, Ar (LZK)
Deaths
1 direct, 0 indirect
Injuries
1 direct, 0 indirect
Property damage
$3.5 million
Reported by
NWS Storm Survey
Coordinates
35.354, -93.007

A tornado touched down in central Pope County and tracked to the northeast. The Pope County Office of Emergency Management reported that 42 residential structures were affected. Of these, seven were destroyed, six had minor damage, and the rest had moderate to heavy damage. In addition, six chicken houses, two barns, and a number of outbuildings were destroyed, a travel trailer and motor home were overturned, and hundreds of trees were blown down. A 61 year-old man was killed and his wife was injured when their double-wide mobile home was destroyed on Simba Road, about 1.4 miles south-southeast of Appleton. Arkansas Governor Mike Beebe declared Pope County a state disaster area. The tornado continued into Conway County.

Tornado, Conway

When
January 8, 8:41 AM CST to 8:53 AM CST
Where
Conway County, 1.94 mi WNW of Jerusalem to 2.9 mi NNW of Cleveland
Rating
EF2
Path length
7.56 mi
Path width
440 yd
Continued into
Van Buren, Ar (LZK)
Injuries
1 direct, 0 indirect
Property damage
$1.8 million
Reported by
NWS Storm Survey
Coordinates
35.411, -92.852

The tornado from Pope County moved into northwestern Conway County. According to the Conway County Office of Emergency Management, three homes were destroyed, and 12 others suffered damage ranging from light to heavy. One woman was injured in a mobile home. Ten other structures, such as chicken houses and barns, were destroyed; 13 such structures were damaged. A church, which had stood for more than 100 years, was destroyed and an adjacent cemetery was damaged. Three natural gas well sites were damaged but there was no release of gas. The tornado moved into the Ozark National Forest, where hundreds of trees were blown down. Arkansas Governor Mike Beebe declared Conway County a state disaster area. The tornado continued into Van Buren County.

Tornado, Van Buren

When
January 8, 8:53 AM CST to 8:58 AM CST
Where
Van Buren County, 2.71 mi S of Liberty Spgs to 2.7 mi W of Beverage Town
Rating
EF1
Path length
3.28 mi
Path width
350 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
35.461, -92.732

The tornado from Conway County continued into Van Buren County. Hundreds of trees were blown down in the Ozark National Forest. The tornado dissipated before leaving the boundaries of the forest.

Hail, Saline

When
January 8, 9:00 AM CST
Where
Saline County, Paron
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.770, -92.750

Thunderstorm Wind, Clark

When
January 8, 9:45 AM CST
Where
Clark County, Okolona
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
34.000, -93.330

One home and several outbuildings received minor damage on Campground Road. Also, trees were reported down in the area.

Thunderstorm Wind, Clark

When
January 8, 10:00 AM CST
Where
Clark County, Arkadelphia
Measured
50 kt (58 mph) estimated gust
Property damage
$300
Reported by
Public
Coordinates
34.120, -93.070

A large tree limb fell on a car at Henderson State University and broke a window.

Hail, Izard

When
January 8, 10:15 AM CST
Where
Izard County, Mt Pleasant
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.970, -91.750

Thunderstorm Wind, Sharp

When
January 8, 10:35 AM CST
Where
Sharp County, Hardy Ozark Acres Ar
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.300, -91.380

Several large trees were blown down in the area.

Thunderstorm Wind, Lonoke

When
January 8, 11:47 AM CST
Where
Lonoke County, 2.7 mi ESE of Pettus
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
34.635, -91.876

A house under construction was blown down. Only the foundation and framing for the walls had been completed.

Thunderstorm Wind, Lonoke

When
January 8, 11:51 AM CST to 11:53 AM CST
Where
Lonoke County, 0.3 mi W of Culler to 1 mi N of Culler
Measured
65 kt (75 mph) estimated gust
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
34.650, -91.825

An old barn was destroyed. A residence had part of its roof blown off. In addition, three windows in the house were broken by flying tree limbs, and two storage sheds were damaged. Several trees were blown down.

Thunderstorm Wind, Monroe

When
January 8, 12:45 PM CST
Where
Monroe County, Clarendon
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.680, -91.300

Several trees and power lines were blown down.

Lightning, Drew

When
January 8, 1:00 PM CST
Where
Drew County, Wilmar
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.630, -91.930

An electrical transformer was hit by lightning, which caused a fire in the surrounding trees.

Thunderstorm Wind, Monroe

When
January 8, 1:20 PM CST
Where
Monroe County, Holly Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.600, -91.200

Trees and power lines were blown down.

Thunderstorm Wind, Drew

When
January 8, 1:41 PM CST
Where
Drew County, Coleman
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.770, -91.750

Trees were blown down across Arkansas Highway 83.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Pope2008-01-0861MaleMobile/Trailer HomeDirect

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyThe tornado archive for Arkansas, 2008Warnings in Arkansas, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65417, 65418, 65420, 67381, 67400, 67399, 67382, 67387, 65421, 65422, 67397, 67383, 67398, 67384.